- … show all 0 hide
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
A 2-year-old boy developed exacerbation of atopic dermatitis (AD) during treatment with calcipotriol.
The boy, who had atopic dermatitis, presented with a severe flare of eczematous dermatitis on his face and scalp. His flare started within 24 hours of applying calcipotriol 0.005% cream and solution [dosage not stated] to AD sites due to a mistaken diagnosis of psoriasis. His flare, which was limited to the areas of calcipotriol application, progressed over 5 days of calcipotriol use.
The boy's calcipotriol was discontinued and he was treated with low-potency topical corticosteroids. His flare improved markedly within 72 hours.
Author comment: "In summary, our clinical findings suggest that [calcipotriol] can exacerbate a flare of AD."
- Turner MJ, et al. Topical application of a vitamin D analogue exacerbates atopic dermatitis and induces the atopic dermatitis-like phenotype in stat6VT mice. Pediatric Dermatology 30: 574-578, No. 5, Sep-Oct 2013. Available from: URL: http://dx.doi.org/10.1111/pde.12187 - USA CrossRef
Volume 1472, Issue 1 , p 11
- Cover Date
- Print ISSN
- Online ISSN
- Springer International Publishing
- Additional Links
- Industry Sectors